Loperamide Gone Wrong (Possible Journal) - Part 58

By girlondrugs · Jan 10, 2016 · ·
  1. Hi Guys,

    Puzzledtraveler
    Yes, I can't wait to feel the relief of being off these loperamide pills. Been on them since August of last year and you can be damn sure I won't be on them August of this year. I only managed to get to four days cold turkey before I gave in. I've done that about four times and only made it to day 4, just the thought of me having 26 or more days of terror left just made it worse lol
    I think I will be getting that passion flower extract when I get paid Friday, how does it taste? If I can't get the extract is the extract pills the same thing?
    I'm still on 24, thinking I should drop to 22 on Friday or sooner. I also have only been drinking water for the past couple days, gonna do that for the duration of my detox. Along with Gatorade and green smoothies (yum).

    Hope all is well with everyone. I'm at work now.

    GFOD

Comments

  1. Jungledog
    Yes, clean off all of it. I used loperamide appropriately to stop. Did a rapid lower dose taper (7, then 6. then 5, then 4, then done) and stepped off to the mildest withdrawal ever. Still consider it a miracle.

    I am on day 11 and only issue is insomnia but I can sleep like 6 hours so I can live and function on that. Keep pushing your taper. Loperamide long term is not safe for your heart. OK?
  2. Puzzledtraveler
    Passion Flower extract tastes like concentrated raisins. I get one that does not use an alcohol base which tastes better than the alcohol based extracts. The capsule form is adequate but my experience is that extracts work faster. I have yet to go into a Whole Foods that did not have both extract and capsule form.
  3. aghoriyogini
    Just be careful with all these things that affect serotonin that people have been recommending on top of one another. I really wouldn't mix 5-HTP and Passionflower and St. John's Wort at all, as that combo can give you serotonin syndrome. And I'm pretty sure L-Glutamine (at least in any useful dose, meaning a tablespoonful) made my RLS worse. Glutamine is great for diarrhea afterwards, though; it's the amino acid from which your gut's surface is made and it helps your fluid balance. So it's great when you're dehydrated from an upset stomach, but 500 mg pills won't really do anything--you'd need 15 grams (that tablespoonful) at least (best get a powder from a health food shop, from the amino acid section body builders use).

    I'm sorry to keep repeatedly saying this again after Puzzledtraveller's recommended it, but St. John's Wort can have bad consequences for women in that it lowers estrogen and can render hormonal contraceptives ineffective. It inhibits several of the liver enzymes that break down other drugs (CYP450 3A4 and CYP450 2D6 at least), so if you're on any drugs that require those enzymes to work, I'd stay off it.

    Passionflower did the exact opposite of what it was promised to do for me (and AFAIK it's a MAOI, so be careful with that). I got palpitations and jitters and restlessness from it and felt simply awful, but that may have been because I was still taking opiates (and if you're still on the loperamide, it might interact with that in a similar way).

    Aaaand doesn't quinine push the loperamide past the BBB? So it'd make you intoxicated and increase the effects? Probably not what you want...

    Anyway, just had to butt in and point out these things can have really awful interactions, so be careful. I would probably just take the 5-HTP (or ordinary tryptophan) without Passionflower or St. John's Wort. That's the least dangerous of them all, but you might have to take a fairly hefty dose (not sure about the 5-HTP form, but I take at least 400 mg of the regular tryptophan). And I'll shut up now...
  4. Chix757
    GFOD, I KNEW you could do it! You've made HUGE progress. I used a month pill counter too and it worked really well for me because pre counted, I didn't have to think too much LOL
    I'm still completely drug free.... But I have to admit, I have been having some "down" days where I'm either sad or angry so I do hope that passes ;)
    You got this!
    Big hugs!!
    Chixs
  5. Roaddoggy
    Hey Girlondrugs. Hope Life is treating you well. I have been off the forums, for quit a while. So I figured I would stop in and say hey to the old heads. I hope you are doing well. I am thinking of you. Much Love Roaddog....
To make a comment simply sign up and become a member!